Alert archive / Louisiana / Tornado Warnings in 2015
Tornado Warning 20, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at May 17, 2015, 3:42 AM CDT for Livingston Parish, Saint Helena Parish, Tangipahoa Parish, Louisiana. It was in force for 33 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 17, 2015, 3:42 AM CDT (08:42 UTC)
- Expired
- May 17, 2015, 4:15 AM CDT
- In force
- 33 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Livingston Parish, LA, Saint Helena Parish, LA, Tangipahoa Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 17, 3:46 AM CDT | TORNADO | 6 Ssw Independence, LA | EMERGENCY MANAGER REPORTED POSSIBLE TORNADO NEAR JOEL MCDONALD ROAD AT WOODHAVEN ROAD. ONE MOBILE HOME FLIPPED...ONE MOBILE HOME DESTROYED. ONE HOME WITH THE BACK SIDE OF ITS ROOF BLOWN OFF. TWO OAK TREES UPROOTED AND FELL ON A HOME. TWO POSSIBLE INJURIES. INF |
| May 17, 3:46 AM CDT | TORNADO | 6 Ssw Independence, LA | EMERGENCY MANAGER REPORTS SEVERAL TRAILERS DAMAGED BY A POSSIBLE TORNADO NEAR JOEL MCDONALD ROAD AT WOODHAVEN ROAD. |
| May 17, 4:10 AM CDT | TSTM WND DMG | 5 Nw Hammond, LA | SEVERAL TREES UPROOTED WEST OF NATALBANY. A TREE BLOWN DOWN ONTO A VEHICLE IN THE STAFFORD ROAD AREA. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 8.7 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2431 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 785 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
507
WFUS54 KLIX 170842
TORLIX
LAC063-091-105-170915-
/O.NEW.KLIX.TO.W.0020.150517T0842Z-150517T0915Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
342 AM CDT SUN MAY 17 2015
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* TORNADO WARNING FOR...
WEST CENTRAL TANGIPAHOA PARISH IN SOUTHEASTERN LOUISIANA...
NORTHEASTERN LIVINGSTON PARISH IN SOUTHEASTERN LOUISIANA...
SOUTHEASTERN ST. HELENA PARISH IN SOUTHEASTERN LOUISIANA...
* UNTIL 415 AM CDT
* AT 342 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED
NEAR INDEPENDENCE...OR 8 MILES NORTHWEST OF HAMMOND...AND MOVING
NORTH AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
AMITE CITY...INDEPENDENCE...ALBANY...MONTPELIER...NATALBANY AND
TICKFAW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3055 9043 3049 9063 3072 9078 3073 9050
TIME...MOT...LOC 0842Z 161DEG 11KT 3059 9056
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at May 17, 12:08 AM CDT, 3 hours 34 minutes earlier.
Area forecast discussion, May 17, 12:08 AM CDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1208 AM CDT SUN MAY 17 2015
.UPDATE...
A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE COASTAL MISSISSIPPI
COUNTIES WHERE SEVEREAL INCHES OF RAIN HAVE FALLEN DURING THE
EVENING. ALTHOUGH THE OVERALL INTENSITY OF THE RAIN HAS GRADUALLY
DECREASED...CONTINUED DEVELOPMENT ALONG THE COAST AND TRAINING IS
BEING OPBSERVED. MESO MODELS INDICATE SOME POTENTIAL FOR THIS TO
CONTINUE THROUGH THE EARLY MORNING HOURS. THE FLASH FLOOD WATCH IS
IN EFFECT UNTIL 7 AM SUNDAY. 11
&&
.PREV DISCUSSION... /ISSUED 830 PM CDT SAT MAY 16 2015/
..SOUNDING DISCUSSION...
A TROPICAL AIRMASS IS CERTAINLY STILL IN PLACE THIS EVENING. LIKE
YESTERDAY PW IS A NEW RECORD MAX FOR TODAY IN THE SPC CLIMATOLOGY
AT 2.06 INCHES. AMPLE INSTABILITY REMAINS IN PLACE WITH MIXED
LAYER CAPE AT 2200 J/KG. ANY THUNDERSTORMS OVERNIGHT WOULD BE VERY
EFFICIENT RAIN MAKERS AND INDEED SOME REDEVELOPMENT HAS DONE JUST
THAT THIS EVENING IN THE MISSISSIPPI COASTAL COUNTIES. SOUTHERLY
WINDS FROM THE SFC TO 900 MB ARE RESPONSIBLE FOR THIS MOIST FETCH.
WINDS THEN BECOME SOUTHWESTERLY FOR THE REST OF THE PROFILE. MID
LEVEL LAPSE RATES ARE ABOUT 6.2 C/KM.
KRAUTMANN
PREV DISCUSSION... /ISSUED 406 PM CDT SAT MAY 16 2015/
LONG TERM...A WEAK FRONTAL BOUNDARY WILL SAG INTO THE AREA GOING
INTO TUESDAY. A GENERAL WEAK SURFACE TROUGH WILL BE THE FOCUS FOR
ENHANCED CONVECTION THROUGH JUST ABOUT THE ENTIRE WEEK WITH AT LEAST
40 PERCENT FOR DAILY POPS. UPPER LEVEL RIDGE WILL TRY TO REASSERT
ITSELF OVER THE REGION LATE WEEK AND INTO THE WEEKEND WHICH WOULD
LOWER POPS AND INCREASE TEMPS. UPPER 80S TO NEAR 90 DEGREES COULD BE
COMING THEN.
MEFFER
AVIATION... SHOWERS AND THUNDERSTORMS WILL GENERALLY BE A POTENTIAL
IMPACT TO TERMINALS NORTH OF A KNEW TO KHUM LINE THROUGH THE NEXT
SEVERAL HOURS BEFORE STARTING TO WIND DOWN. IN ADDITION...STRONG
SOUTHEAST WINDS WILL RELAX QUITE A BIT ONCE THE SUN BEGINS TO SET.
VFR CONDITIONS EXPECTED ONCE THE CONVECTION WANES THIS EVENING. KGPT
AND KASD WILL BE THE LAST TO BE CONVECTION FREE AND THAT MAY NOT
HAPPEN UNTIL LATE TONIGHT.
MEFFER
MARINE...CURRENT WINDS OVER OFFSHORE WATERS ARE RIGHT AT OR JUST
ABOVE 15 KNOTS...SO REISSUING EXERCISE CAUTION THRU TONIGHT. CURRENT
SYNOPSIS SHOWS SURFACE RIDGE CENTERED JUST OFF THE CAROLINA COASTS
EXTENDS WELL INTO THE GULF OF MEXICO WHICH HAS ESTABLISHED ONSHORE
FLOW. THIS HIGH WILL SLOWLY WEAKEN AS IT SAGS SOUTH TOWARDS FLORIDA.
LOCAL WINDS WILL FOLLOW THIS WEAKENING TREND AS WELL...FALLING TO
LESS THAN 10 KNOTS ON TUESDAY. WEAK WIND FIELD WILL REMAIN IN PLACE
AS A COLD FRONT STALLS ALONG THE NORTHERN GULF COAST MID WEEK AND A
RAGGED SURFACE HIGH TRIES TO ESTABLISH ITSELF OVER THE GULF OF
MEXICO. COULD RETURN TO MORE CONSISTENT SOUTHEASTERLY WINDS NEXT
WEEKEND.
MEFFER
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...FLASH FLOOD WATCH FOR COASTAL MISSISSIPPI.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE RISK SVR AND/OR DIRECT
TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 71 85 69 85 / 20 60 40 50
BTR 73 87 71 87 / 20 60 40 50
ASD 73 86 72 86 / 20 50 30 50
MSY 75 86 73 86 / 20 50 30 50
GPT 75 84 73 85 / 20 30 20 50
PQL 73 84 72 85 / 10 40 20 50
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR MSZ080>082.
GM...NONE.
&&Hazardous weather outlook, May 16, 11:30 PM CDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED... NATIONAL WEATHER SERVICE NEW ORLEANS LA 1130 PM CDT SAT MAY 16 2015 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-171100- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1130 PM CDT SAT MAY 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVERNIGHT... ESPECIALLY ACROSS COASTAL MISSISSIPPI. A FLASH FLOOD WATCH IS IN EFFECT FOR COASTAL MISSISSIPPI UNTIL 7 AM SUNDAY WHERE ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH FRIDAY. ORGANIZED SEVERE THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, May 16, 10:38 PM CDT, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1038 PM CDT SAT MAY 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM FLASH FLOOD 2 NW LYMAN 30.52N 89.15W
05/16/2015 HARRISON MS EMERGENCY MNGR
ROAD CLOSED DUE TO WATER OVER THE ROADWAY ON SOUTHERN
SHAW RD JUST NORTH OF HWY 53.
1020 PM HEAVY RAIN 2 NW LYMAN 30.52N 89.15W
05/16/2015 M8.41 INCH HARRISON MS EMERGENCY MNGR
AN OBSERVER FOR HARRISON COUNTY EMERGENCY MANAGEMENT IN
THE NW PART OF THE COUNTY REPORTS 8.41 INCHES OF RAIN FOR
THE DAY
&&
AKLocal storm report, May 16, 11:07 PM CDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1107 PM CDT SAT MAY 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM FLASH FLOOD 10 NNW KILN 30.55N 89.50W
05/16/2015 HANCOCK MS EMERGENCY MNGR
HWY 43 IN NW HANCOCK COUNTY IMPASSABLE DUE TO WATER OVER
THE ROADWAY... SEVERAL OTHER ROADS IN THE GENERAL AREA
ALSO CLOSED
&&
AKThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 11:24 PM CDT | Flash Flood Watch | LIX | Washington | 16 hr |
| May 17, 4:18 AM CDT | Tornado Warning | LIX | Saint Helena, Tangipahoa | 27 min |
| May 17, 4:34 AM CDT | Tornado Warning | LIX | Tangipahoa | 26 min |
| May 17, 5:35 AM CDT | Special Weather Statement | LIX | Tangipahoa | 25 min |
Nearby
Tornado Warnings in Louisiana, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.